Flood, Cumberland
- When
- June 7, 5:15 PM EST to June 8, 1:30 AM EST
- Where
- Cumberland forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
0 feet. 6 feet at 21:45 EST on the 7th, then fell below flood stage at 01:30 EST on the 8th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rainfall caused Yellow Breeches Creek at Camp Hill to exceed its flood stage of 7.0 feet. The creek exceeded flood stage at 17:15 EST on Saturday June 7th, crested at 7.6 feet at 21:45 EST on the 7th, then fell below flood stage at 01:30 EST on the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 7, 2:00 PM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 300 PM EDT SAT JUN 7 2003 DREARY WX WILL CONTINUE TONIGHT WITH CLOUDY SKIES...AREAS OF FOG REDEVELOPING AND SOME AREAS OF DRIZZLE AS CWA REMAINS UNDER BROAD CYCLONIC FLOW AND WEAK LIFT. BACK EDGE OF RAIN SHIELD ALMOST COMPLETELY EAST OF CWA. STEADY LIGHT RAIN LINGERS OVER LOWER SUSQ VALLEY ATTM BUT THIS WILL COME TO AN END WITHIN THE NEXT 2 HOURS OR SO. WILL HANG ON TO CHANCE SHOWERS THERE THIS EVENING...OTHERWISE CLOUDY CONDS WITH PATCHY FOG AND SOME DRIZZLE WILL PREVAIL CWA WIDE. WITH STEADY PCPN MAINLY OVER...WILL LOWER FLOOD WATCH. LOCALLY SMALL CREEKS AND STREAMS ARE RESPONDING TO TODAYS RAIN. WILL COVER WITH FLS AND APPROPRIATE RIVER PRODUCTS. CLOUDY/FOGGY START ON SUN WILL GIVE WAY TO SOME AFTN SUN AND WARMER TEMPS THAN TODAY. WEAK SHORTWAVE/AREA OF SFC CONVERGENCE COMES ACROSS THE CWA SUN AFTN AND MAY BE ENOUGH TO FORCE SOME SCT SHOWERS...MAINLY NW. HPC MDM RNG PROGS SHOW GOOD CHANCES FOR RELATIVELY DRY WEATHER TUE AND THUR. FROPA WED WILL BRING THREAT OF SHOWERS/TSTMS. WARM FRONT LIFTS N INTO REGION FOR FRI AND SAT WITH CHANCE OF MORE SHOWERS. THANKS FOR COLLAB PBZ/LWX. .CTP...NONE. GARTNER
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-071145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 551 AM EDT SAT JUN 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY LOW PRESSURE LOCATED OVER TENNESSEE AT DAYBREAK TODAY WILL MOVE NORTHEAST ALONG THE APPALACHIAN MOUNTAIN CHAIN...BRINGING WITH IT A LARGE AREA OF HEAVY RAIN. RAINFALL AMOUNTS OF 1 TO 2 INCHES... COMBINED WITH THE VERY WET CONDITIONS OVER THE PAST FEW WEEKS WILL RESULT IN AT LEAST SOME MINOR FLOODING OF STREAMS...AND POOR DRAINAGE AREAS. SIGNIFICANT RISES...WILL ALSO OCCUR ON MANY OF THE LARGER STREAMS AND RIVERS...AND SOME OF THEM COULD REACH NEAR...OR JUST ABOVE BANKFULL BEGINNING LATE TODAY. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL CROSS THE COMMONWEALTH LATE SUNDAY NIGHT. AHEAD OF THIS FRONT...WARMER AND MORE UNSTABLE AIR MOVING INTO THE STATE FROM THE SOUTHWEST WILL KICK OFF SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME STRONG...WITH GUSTY WIND AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SPOTTERS...PLEASE RELAY REPORTS OF FLOODING...OR RAINFALL IN EXCESS OF 1.5 INCHES. LAMBERT
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359939, 5359940.